Wisconsin, 2011

Hail and Damaging Winds in Wisconsin, July 30, 2011

July 30, 2011 · NWS MPX · 4 events in 2 counties and zones

Thunderstorms developed Saturday afternoon across central Minnesota and moved east-southeast across portions of central and east-central Minnesota, and into a small portion of west-central Wisconsin. Most of the damage was straight-line winds as one of the thunderstorm complexes bowed out southeast of the Twin Cities Metro area and moved into Pierce County, Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$35,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Thunderstorms developed Saturday afternoon across central Minnesota and moved east-southeast across portions of central and east-central Minnesota, and into a small portion of west-central Wisconsin. Most of the damage was straight-line winds as one of the thunderstorm complexes bowed out southeast of the Twin Cities Metro area and moved into Pierce County, Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 5:42 AM CST, 6 hours 33 minutes earlier.

Area forecast discussion, Jul 30, 5:42 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
642 AM CDT SAT JUL 30 2011

DISCUSSION...SENT PREVIOUSLY.

MUCH OF THE EMPHASIS ON THE FORECAST HAS BEEN SPENT ON THE
THUNDERSTORM CHANCES TODAY THROUGH TUESDAY...WITH THE PRIME
PERIODS APPEARING TO BE THIS EVENING AND THEN AGAIN MONDAY NIGHT.
BOTH OF THESE WILL HAVE SOME CHANCES FOR SEVERE
THUNDERSTORMS...WITH THE LATTER PERIOD SLIGHTLY MORE FAVORED.

SYNOPSIS...THE JUICY LOW-LEVEL AIR MASS...CHARACTERIZED BY DEW
POINTS ABOVE OUR NORMAL LOW TEMPERATURES...CONTINUES ACROSS THE
AREA AND BASICALLY WILL THROUGH AT LEAST MONDAY. ONGOING
CONVECTION MOVING ACROSS NORTHWEST MN BY MID-MORNING IS BEING
DRIVEN BY SHORT WAVE ENERGY AND RETURNING WARM AIR ADVECTION. LOW-
LEVEL ADVECTION WILL STRENGTHEN DURING THE DAY WITH SURFACE
REFLECTION IN THE DAKOTAS DRIVING A TIGHTER GRADIENT ACROSS MN AND
WI. THE RICH DEW POINT AIR AND SOME SUNSHINE WILL ALLOW FOR
DESTABILIZATION AND PROBABLE THUNDERSTORM REDEVELOPMENT LATE THIS
AFTERNOON INTO THE EVENING IN CENTRAL MN. THE COVERAGE OF THIS
REMAINS SOMEWHAT UNCERTAIN THOUGH...PARTIALLY DUE TO HOW THE
MORNING ACTIVITY WILL EFFECT REDEVELOPMENT...AND MORE SO THAT THE
UPPER LEVEL ENERGY IS PULLING NORTHEAST AWAY FROM THE BOUNDARY AS
THE NIGHT PROGRESSES. THE FRONT WILL SAG SOUTHWARD NO SUNDAY
BUT REMAIN IN THE FORECAST AREA. GREATER FORCING IS FAVORED TO
RETURN LATER MONDAY AND INTO MONDAY NIGHT WITH A STRONGER AND MORE
PROGRESSIVE LOW PRESSURE AREA. WHILE THE GREATER DYNAMICS AGAIN
APPEAR FURTHER NORTH...THE LOW-LEVEL JET PLACEMENT AND NOCTURNAL
TIMING ARE LINED UP FAIRLY WELL IN SEVERAL OF THE MODELS FOR
POSSIBLE SEVERE STORM/MCS DEVELOPMENT ACROSS NORTHERN/EASTERN MN
INTO WI DURING MONDAY NIGHT.

THIS MORNING...HAVE USED THE RUC AND HRRR HEAVILY THROUGH THIS
MORNING WHICH ARE CAPTURING THE CONVECTION AND ITS FORCING AND
QUICKER MOVEMENT BETTER THAN THE NAM. AS AN ASIDE...THIS HAS
SEEMED TO BE THE CASE WITH MANY OF THESE LATE NOCTURNAL STORM
CLUSTERS THE PAST WEEK. THE HIGHER PVA AND DEEPER MOISTURE
CONVERGENCE ARE FOCUSED JUST NORTH OF THE FORECAST AREA...BUT THE
WARM AIR ADVECTION PATTERN HAS SHOWN SIGNS OF TRIGGERING ISOLATED
STORMS TO THE SOUTH OF THIS DYNAMIC FORCING. SO WILL HAVE A
GRADIENT OF HIGHER POPS IN THE FAR NORTH BUFFERED WITH A SLIGHT
CHANCE FURTHER SOUTH. A FEW PULSE STRONG STORMS ARE PROBABLE IN
THE FAR NORTHERN FORECAST AREA.

THIS AFTERNOON AND TONIGHT...THERE MAY BE SOME BOUNDARIES IN PLACE
FROM THIS MORNINGS ACTIVITY ACROSS THE NORTHERN FORECAST
AREA...ALONG WITH AN OLD SYNOPTIC BOUNDARY THAT HAD TRIGGERED
YESTERDAY AFTERNOONS ISOLATED STORMS. THE ELEVATED MIXED LAYER
OVER CENTRAL MN WILL OFFER VERY STEEP LAPSE RATES WHICH IS
PROBABLY THE BEST OVERALL PARAMETER...AIDING IN MIXED-LAYER CAPE
FROM THE NAM THIS AFTERNOON OF 3000-4000 J/KG. THERE IS A GENERAL
CAP FORECAST THROUGH 21/22Z ON HOURLY BUFR SOUNDINGS FROM THE
NAM SO HAVE LATE AFTERNOON POPS INCREASING AFTER THIS TIME. IT
WOULD SEEM LIKE THE EVENING 00Z-06Z WOULD LIKELY BE THE MOST
FAVORED TIME FOR SEVERE STORMS WITH THE LOW-LEVEL JET KICKING IN
AIDING IN OVERCOMING THE CAP. THE SREF CALIBRATED SEVERE
PROBABILITIES AND WRF REFLECTIVITY COVERAGES SUPPORT THAT TIME
PERIOD. LOW-LEVEL SHEAR VALUES REMAIN AT 10-15 KTS IN A
NAM/GFS/LOCAL WRF CONSENSUS. DEEP LAYER SHEAR VALUES NEAR 40 KTS
WILL BE SUPPORTIVE OF POSSIBLY SUPERCELL STRUCTURES DURING INITIAL
DEVELOPMENT ALONG THE BOUNDARY...AND THEN MORE TEMPORARY CLUSTERS
AFTER. HAIL AND ISOLATED DOWNBURSTS WOULD BE THE PRIMARY THREAT
FROM INITIAL STORMS. AFTER 03Z...ANY ORGANIZED STORMS...WHICH
WOULD TEND TO PROPAGATE SOUTHEAST...WOULD LIKELY HAVE MORE OF A
DAMAGING WIND THREAT. THIS SEEMS FAVORED MORE OVER WESTERN WI THAN
THE REST OF THE FORECAST AREA WHERE MID-LEVEL WIND SUPPORT AND
MOISTURE TRANSPORT IS BETTER LONGER /THROUGH 06Z-12Z/.
TEMPERATURES OVER THE PAST THREE DAYS HAVE BEEN REMARKABLY
CONSISTENT. TODAY SHOULD ADD A COUPLE DEGREES TO THOSE READINGS IN
THE SOUTHERN HALF OF THE FORECAST AREA /LESS CLOUD BLOWOFF/.
SCATTERED LOWER 90S ARE LIKELY THERE.

SUNDAY...HAVE LEANED MORE TOWARDS THE GFS FOR THIS PERIOD WHICH
HAS A FURTHER NORTH SOLUTION OF THE WEST-TO-EAST DRAPED BOUNDARY.
THIS ACTUALLY MAY BE A SIMILAR SETUP TO YESTERDAY JUST WITH MORE
INSTABILITY. THAT IS...THE BOUNDARY WILL HAVE WEAK CONVERGENCE
WITHIN A GENERAL AREA OF HIGH PRESSURE...BUT MIXED LAYER CAPE
ALONG AND TO THE SOUTH WILL BE 2000-3000 J/KG. SO HAVE A CORRIDOR
OF ISOLATED TO SCATTERED POPS IN THE CENTRAL FORECAST AREA
GENERALLY DURING THE LATER AFTERNOON.

MONDAY NIGHT INTO TUESDAY...HAVE GONE TOWARDS THE EC AND GFS
ENSEMBLE DURING THIS PERIOD. THE WARM AIR ADVECTION PATTERN IS
STRONG ON MONDAY WITH MUCH OF THE DYNAMICS AND CONVERGENCE FOCUSED
TO THE NORTHWEST AND NORTH OF THE AREA. THE BOUNDARY DROPS THROUGH
ON MONDAY NIGHT INTO AT LEAST EARLY TUESDAY. HIGHER QPF VALUES AND
POPS IN THE GFS ENSEMBLE HAVE BEEN CONSISTENT WITH NORTHEAST MN
INTO NORTHERN WI/MI. HOWEVER...COMPLIMENT OF INSTABILITY AND SHEAR
EXTENDS FURTHER SOUTHWEST INTO THE FORECAST AREA. HAVE USHERED
POPS SLIGHTLY HIGHER WHICH CONTINUES THE TREND. ALSO INTRODUCED
HIGHER QPF IN THE NORTHEAST FORECAST AREA...WITH AMOUNTS ONE HALF
TO ONE INCH.

&&

.AVIATION... /12Z TAF ISSUANCE/
FORECAST CHALLENGE ARE THUNDERSTORM CHANCES FOR TODAY THROUGH
SUNDAY. THIS MORNING...A MESOSCALE CONVECTIVE SYSTEM OVER NORTH
DAKOTA WITH APPARENT COOL POOL SHOULD SUSTAIN NEW THUNDERSTORMS
DEVELOPMENT OVER WEST CENTRAL AND CENTRAL MN TODAY.  MODELS KEEP THE
BEST FORCING NORTH OF KAXN AND KSTC TDA. IT WAS STILL TOO DIFFICULT
TO DETERMINE TIMING AND LOCATION WHERE NEW CONVECTION WILL SETUP.
IN THE MEANTIME...ONGOING SHOWERS AND STORMS EXPECTED TO DIMINISH
SOMEWHAT THIS MORNING...THEN REKINDLE AS COLD FRONT SLIDES EAST
LATER TODAY AND TONIGHT. EXPECT SOME PATCHY FOG THROUGH 800 AM OVER
WEST CENTRAL WISCONSIN...THEN GENLY VFR CONDS.  CONDITIONS LOWERING
BRIEFLY TO IFR TO MARGINAL VFR IN THE VICINITY OF THUNDERSTORMS.
SURFACE WINDS OCCASIONALLY GUSTING OVER 40 KNOTS.

KMSP...
VFR CONDITIONS PREVAILING THROUGH THE BALANCE OF THE PERIOD.
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING LATER TODAY AND
TONIGHT. QUESTION IS WHETHER A FEW SHOWERS OR STORMS WILL MAKE INTO
THE AREA BEFORE NOON. THUNDERSTORMS WILL BECOME MORE LIKELY LATER
TONIGHT. WX CONDS ARE LIKELY TO LOWER TO IFR/MARGINAL VFR
CATEGORIES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

MTF/JM
Hazardous weather outlook, Jul 30, 9:50 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 AM CDT SAT JUL 30 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
311600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1050 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA...WITH THE MAIN THREAT PERIOD BEING LATE THIS
AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS
CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN THROUGH
EARLY AFTERNOON... MAINLY NORTH OF A LINE FROM BENSON TO SAINT
CLOUD TO LADYSMITH. A FEW OF THESE MAY REACH SEVERE LIMITS WITH
QUARTER SIZE HAIL. DURING THE LATE AFTERNOON AND EVENING
HOURS...SCATTERED STORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL
MINNESOTA AND EVOLVE GRADUALLY SOUTHEAST THROUGH THE EVENING AND
POSSIBLY INTO THE OVERNIGHT. LARGE HAIL AND SCATTERED STRONG WINDS
WOULD BE THE PRIMARY THREATS FROM ANY STORMS THAT DO REACH SEVERE
LIMITS. THERE IS A SMALL CHANCE FOR A TORNADO OR TWO IN CENTRAL
MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING...GENERALLY
ALONG AND NORTH OF A MONTEVIDEO TO CAMBRIDGE LINE. IN
ADDITION...TEMPORARY HEAVY RAINFALL RATES COULD LEAD TO SOME
LOCALIZED FLOODING ISSUES DUE TO RECENT WET CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE OUTLOOK
AREA ON SUNDAY. A FEW STRONG STORMS ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA ON MONDAY AFTERNOON AND NIGHT WITH THE APPROACH AND PASSAGE
OF A FRONT.

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY...AND THEN AGAIN
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED... MAINLY LATE THIS
AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN MINNESOTA AND
WESTERN WISCONSIN.

In the hours before

Special weather statement, Jul 30, 8:53 AM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 AM CDT SAT JUL 30 2011

MNZ043>045-050-301545-
BENTON-KANABEC-MILLE LACS-MORRISON-
953 AM CDT SAT JUL 30 2011

AT 948 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LITTLE ROCK. THIS STORM WAS MOVING EAST AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MORRILL.
  HILLMAN.
  RUM RIVER.
  MILACA.
  BOCK.
  OGILVIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4617 9336 4576 9332 4574 9413 4595 9416
TIME...MOT...LOC 1453Z 266DEG 37KT 4583 9398

CLF
Special weather statement, Jul 30, 9:32 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 AM CDT SAT JUL 30 2011

MNZ044-045-050>053-WIZ014-301630-
BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK-SHERBURNE-
1032 AM CDT SAT JUL 30 2011

AT 1029 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
HINCKLEY TO OGILVIE TO 3 MILES SOUTHWEST OF PEASE. THESE STORMS WERE
MOVING EAST AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  QUAMBA.
  LEWIS LAKE.
  BRUNSWICK.
  DALBO.
  BRAHAM.
  STANCHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4598 9304 4597 9313 4574 9313 4573 9286
      4565 9287 4565 9254 4573 9254 4574 9252
      4572 9237 4536 9282 4565 9392 4607 9305
TIME...MOT...LOC 1531Z 286DEG 29KT 4608 9283 4583 9335
          4567 9367

CLF
Special weather statement, Jul 30, 10:24 AM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1124 AM CDT SAT JUL 30 2011

WIZ014-015-301730-
BARRON-POLK-
1124 AM CDT SAT JUL 30 2011

AT 1119 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES WEST OF LUCK. THIS STORM WAS MOVING EAST AT 35
MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LUCK.
  LEWIS.
  CLAM FALLS.
  MCKINLEY.
  COMSTOCK.
  CUMBERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4565 9214 4564 9179 4543 9181 4547 9269
      4565 9269 4565 9254 4573 9253 4574 9227
      4574 9216
TIME...MOT...LOC 1623Z 271DEG 32KT 4559 9250

CLF
Local storm report, Jul 30, 11:14 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     HAIL             3 N DONNELLY            45.73N 96.01W
07/30/2011  M1.00 INCH       STEVENS            MN   FIRE DEPT/RESCUE

&&

TRH
Special weather statement, Jul 30, 11:14 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CDT SAT JUL 30 2011

WIZ014>016-023-025-027-301830-
BARRON-CHIPPEWA-DUNN-POLK-RUSK-ST. CROIX-
1214 PM CDT SAT JUL 30 2011

AT 1211 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR RANGE. THIS STORM WAS MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE...FUNNEL CLOUDS...AND WINDS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RANGE.
  TURTLE LAKE.
  ALMENA.
  PRAIRIE FARM.
  HILLSDALE.
  DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FUNNEL CLOUD WAS SEEN BY A TRAINED SPOTTER 5 MILES NORTH OF AMERY
IN POLK COUNTY AT AROUND 1210 PM CDT.

&&

LAT...LON 4554 9142 4505 9159 4530 9266 4556 9234
TIME...MOT...LOC 1713Z 284DEG 28KT 4542 9225

CLF
Special weather statement, Jul 30, 12:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT SAT JUL 30 2011

MNZ054-301900-
LAC QUI PARLE-
107 PM CDT SAT JUL 30 2011

AT 106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTH OF BIG STONE CITY...OR 9 MILES NORTHWEST
OF NASSAU. THIS STORM WAS MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NASSAU.
  BELLINGHAM.
  LOUISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4526 9646 4527 9645 4526 9629 4523 9627
      4523 9623 4520 9618 4520 9612 4500 9611
      4504 9646
TIME...MOT...LOC 1807Z 280DEG 15KT 4518 9652

CLF

The radar

The Duluth radar (KDLH), 138 km away, was scanning. The volume nearest the first event began at 18:14 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Barron

When
July 30, 12:15 PM CST
Where
Barron County, 2.58 mi NW of Haugen to 2.27 mi NE of Haugen
Measured
56 kt (64 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
45.628, -91.805

Scattered trees fell around the Haugen area, and the town of Cedar Lake. Also, a tree landed on a camper in the Bear Lake area, and a women was injured and taken to a local hospital.

Hail, Pierce

When
July 30, 10:15 PM CST
Where
Pierce County, 0.85 mi NE of River Falls
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.860, -92.620

Thunderstorm Wind, Pierce

When
July 30, 10:45 PM CST to 10:48 PM CST
Where
Pierce County, 0.51 mi WNW of Trimbelle to 1.12 mi W of Ellsworth
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
44.732, -92.580

Numerous trees and power lines were blown down from near Ellsworth, west to the intersection of Highway 10 and County Road O.

Thunderstorm Wind, Pierce

When
July 30, 10:55 PM CST
Where
Pierce County, 0.1 mi NE of Hager City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.601, -92.529

A few large trees were blown down near the intersection of U.S. Highway 63 and County Road 35 in Hager City.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326244, 318092, 318096, 318097.